MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM S LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM S LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64811110
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported that during a total knee prosthesis surgery it was observed that the first plastic packaging was torn along the entire length on one side and the second internal plastic packaging was not damaged.As there were no other available devices, the surgeon made the decision to implant the device in spite of the damaged first plastic packaging.
 
Additional Manufacturer Narrative
An event regarding packaging damage involving a mrh femoral component was reported.The event was confirmed through visual inspection.Device evaluation and results: the unit carton was returned without its shrink wrap for evaluation.There is damage on the unit carton; in particular near the green opening flap.The carton appears compressed consistent with the carton being dropped on one end.The outer blister was returned with the tyvek lid attached to the blister on one side.One of the flanges of the outer blister is cracked/broken away from the blister but remains adhered to the tyvek lid.There is evidence of a good seal on the remaining sides of the outer blister.The inner blister was returned with the tyvek lid removed on three sides.There is evidence of a good seal on the inner blister.No device was returned as it was implanted.Medical records received and evaluation: not performed as the event is related to a packaging issue and no adverse consequences to the patient were reported.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: based on the visual inspection of the returned packaging it appears that this component packaging was subjected to excessive/inappropriate handling whereby the carton may have been compressed and/or dropped from a height causing damage to the unit carton and the outer blister.It must be noted that the surgeon took the decision to implant the device in spite of the damaged to the first plastic packaging.No further investigation for this event is possible at this time.Product surveillance will continue to monitor for trends.
 
Event or Problem Description

Brand Name
MRH KNEE FEM S LFT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6711402
Report Number0002249697-2017-02189
Device Sequence Number992114
Product Code KRO
UDI-Device Identifier07613327045130
UDI-Public07613327045130
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2021
Device Catalogue Number64811110
Device Lot NumberA424P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;